# SDR UPS03841076

- Difficulty date: August 12, 2003
- Submitted: August 13, 2003
- Operation: Air carrier
- Aircraft: N805UP
- Make and model: Doug DC-8-73F
- Aircraft serial: 46117
- System (JASC): 8011 · Engine Starter
- Part: Oil Cap
- Condition: Unsecure
- Location: Nr 3 Eng Starter
- Stage of operation: CL
- How discovered: O
- Nature of condition: K
- Precautionary procedure: E, A

## Discrepancy

INSPECTION TYPE:N/A NR 3 ENGINE SLOW TO RESPOND TO THROTTLE INPUT DURING BOOST TO START NR 2 ENGINE.  APPROX 10 MIN INTO FLT OIL QTY DECREASED TO 4 QTS.  ENGINE SHUTDOWN ACCOM AT 2 QTS, IAW CHECKLIST.  WINDMILL TIME OF APPROX 40 MIN WITH  2-5 PSI.  FOUND NR 3 STARTER SERVICING CAP OFF CAUSING STARTER TO FAIL AND OIL TO VENT OVERBOARD.  STARTER REMOVED AND REPLACED IAW MM 80-10-01.  SERVICED ENG OIL, OPS CHECKS GOOD IAW MM 71-00-00.
